It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi all-
First off I want to thank those that have posted info and questions on here about their experiences while on accutane. I've been on it going on 2 weeks and I was really nervous about what was to come, but reading some of the posts on here, have really helped me to not fret.

So...I'm about 127lbs and I'm on 20mg three times a day (2 in the morning and 1 in the evening). This coming Monday will be week 2, at which point, I'll have the lab work done for the first time since starting the meds and then the following Wed. I'll see the derm for the first time since starting.

I do have a few questions that some out there might answer:
The first question is for women. I read somewhere that while on accutane, you should not be a on a birth control method that does not use estrogen. Is this true? I'm on depo-provera (the shot) and it uses a hormone similar to progesterone. It's actually DMPA. It's a shot of that hormone in the arm or in the buttocks. My derm didn't say anything about it, but I wondered if anyone had any info on this.

On side effects: as most would say... my lips are really really dry. I've been using carmex in a tube, but I have to apply that at least 10-15 times a day. And the worst part is that when it wares off, my first instinct is to peel my lips, rather than to re-apply it...NOT GOOD. They haven't bled yet, but they are close. Does anyone reccommend a better product? I've read aquaphor is wonderful. Can that be bought anywhere like eckerds, or walgreens?
Also, my scalp is REALLY dry and ITCHY. It's horrible. The more I scratch. The more it itches. Before I know it, I'm sitting at my desk at work tearing my head up. The rest of my body is really itchy too. I guess it's beacause of the dryness. THIS IS NORMAL, RIGHT?? I've also noticed patches of dryness on my arms, mainly around my shoulders. They're kinda circular in shape and redish in color. Has anyone noticed anything like this?
The skin on my face has not been tremendously dry, except for a few flakes on the crease of my eyes and my nose a bit. But I have noticied that my face is not nearly as oily. Perhaps, with time, it will start to get dryer and dryer.
Another thing that I experienced last week for the first time was a terrible joint pain on one of my knees. I run regularly about 5k (3miles) once or twice a week. When I woke up one morning after having ran about that distance, the pain as i bent or straightened my knee was awful. The derm said "NO RUNNING, and take some ibuprufen. If it doesn't stop, then no more accutane". I didn't have to take the ibuprofen as the pain has ceased. But I don't want to stop the accutane, it took a lot to make this decision and now that I boarded the ship, I don't want to get off.

Lastly, I wondered if anyone could report on any changes in emotional states. I had some crying happen as i tried to put up some shades my room the first week. But i think it was mainly cause it was the second attempt and i was drilling into metal that was behind the wall (that I didn't know was there), hence causing my drill bits to break and on top of that, prior to the shades endevour, I was at dinner with a friend and had like 3 glasses of wine. I know...crazy! Anyway, other than that episode, I have not felt anything different with my mood. If anyone has anything to report on what to look out for, I'd like to hear.

Oh and one more thing- what's the concnesus on beach-going while on accutane? I'm in florida, and my course won't be complete till August and it is sad that I won't be able to get ANY SUN. I guess that's just what we do for our skin.

Answers, comments or questions are welcome!
Thank you and sorry this came out so long! :)





All times are GMT -7. The time now is 05:30 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!